Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 11, 2016, 3:58 PM EST for Lewis County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2016, 3:58 PM EST (20:58 UTC)
- Expired
- Jan 11, 2016, 6:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 32 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862
WWUS81 KBUF 112058
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EST MON JAN 11 2016
NYZ006>008-112345-
LEWIS-JEFFERSON-OSWEGO-
358 PM EST MON JAN 11 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN JEFFERSON
AND NORTHERN OSWEGO COUNTIES...
AT 350 PM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
UP TO 3 INCHES PER HOUR WAS DIRECTED INLAND EAST OF LAKE ONTARIO.
THIS BAND OF SNOW IS BETWEEN A LINE FROM ADAMS TO CROGHAN ON THE
NORTHERN FLANK...AND PULASKI TO TURIN AND LYONS ON THE SOUTHERN
FLANK.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...LOWVILLE...PULASKI...ADAMS...REDFIELD...SELKIRK SHORES STATE
PARK...HIGHMARKET...BARNES CORNERS...SOUTHWICK BEACH STATE PARK AND
MEXICO POINT STATE PARK.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 44.
IF DRIVING BE PREPARED FOR RAPID CHANGES IN VISIBILITY WITH
VISIBILITIES WITHIN THE BAND OF SNOW DROPPING TO NEAR ZERO.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4350 7537 4347 7651 4353 7640 4353 7624
4365 7615 4367 7620 4366 7620 4382 7623
4390 7638 4389 7645 4390 7644 4392 7641
4386 7629 4389 7622 4390 7622 4385 7620
4394 7613 4394 7515 4361 7511
$$
THOMASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 11, 3:21 PM EST, 37 minutes earlier.
Area forecast discussion, Jan 11, 3:21 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 PM EST MON JAN 11 2016
.SYNOPSIS...
LAKE EFFECT SNOW WILL MOVE NORTH THIS EVENING WEAKEN. A CLIPPER
WILL THEN MOVE ACROSS THE REGION LATE TONIGHT AND TUESDAY AND BRING
SOME WIDESPREAD SNOW...WITH SOME LAKE ENHANCEMENT NORTHEAST OF THE
LAKES DURING THE AFTERNOON. FOLLOWING THIS...LOCALLY HEAVY LAKE
EFFECT BANDS WILL CONTINUE SOUTHEAST OF THE LAKES INTO WEDNESDAY...
WITH A JOG TO THE NORTH LATE WEDNESDAY OR WEDNESDAY NIGHT. LAKE
EFFECT SNOW IS EXPECTED TO CONTINUE TO AFFECT PORTIONS OF WESTERN
NEW YORK THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
STRONG LAKE EFFECT SNOW BANDS CONTINUE EAST OF BOTH LAKES THIS
AFTERNOON.
LAKE ERIE...LAKE EFFECT SNOW HAS REMAINED STATIONARY THROUGHOUT THE
DAY...WITH SOME IMPRESSIVE ACCUMULATIONS IN EXCESS OF 18 INCHES
IN THE HARDEST HIT LOCATIONS...WHILE SUNNY SKIES CURRENTLY GRACE
MUCH OF THE NIAGARA FRONTIER. UPSTREAM DATA SHOWS A NOTABLE
NORTHWARD TREND OVER THE WESTERN LAKE ERIE BASIN...SO THE QUIET
WEATHER OVER AT LEAST SOUTHERN PORTIONS OF NIAGARA FRONTIER WILL
CHANGE FOR THE WORSE...PROBABLY AFTER DARK. FROM A COMMUTING
STANDPOINT...MOST AREAS WITHIN METRO BUFFALO SHOULD FAIR OKAY
EXCEPT FOR THOSE TRAVELLING TO AND PAST THE SOUTHTOWNS...WHERE
CONDITIONS WILL QUICKLY DETERIORATE. ONCE THE BAND STARTS MOVING
INTO THE METRO BUFFALO AREA...EXPECT IT TO BEGIN TO WEAKEN AS
TEMPERATURES ALOFT WARM WHILE FLOW QUICKLY BACKS TOWARD THE SOUTH.
THEREFORE...WILL LOWER SNOW AMOUNTS WITH TIME AS THE BAND MOVES
NORTHWARD...ENDING THE LAKE EFFECT ALTOGETHER BEFORE MIDNIGHT.
LAKE ONTARIO...A BAND HERE IS ALSO REMAINED STATIONARY WITH UPSTREAM
CONTRIBUTIONS FROM BOTH LAKE HURON AND THE GEORGIAN BAY...LEADING TO
INITIAL TOTALS PROBABLY IN EXCESS OF 2 FEET. THIS BAND TOO IS
EXPECTED TO BEGIN TO MOVE TOWARD THE NORTH DURING THE EVENING AND
ALSO DISSIPATE OVERNIGHT.
FOR THE REMAINDER OF WESTERN NY...EXPECT ONLY LAKE EFFECT CLOUDS
THIS EVENING...FOLLOWED BY INCREASING CLOUDS AS A CLIPPER SYSTEM
MOVES TOWARD THE REGION. THIS NEXT SYSTEM WILL BEGIN TO AFFECT FAR
WESTERN NY JUST BEFORE OR AROUND DAYBREAK.
ON TUESDAY...NORTHEAST OF LAKE ERIE...AS WIDESPREAD LIGHT SNOW MOVES
EASTWARD ACROSS WNY...SOME LAKE ENHANCEMENT IS EXPECTED TO BEGIN TO
TAKE SHAPE NORTHEAST OF LAKE ERIE AROUND OR BEFORE THE AFTERNOON.
THIS...COMBINED WITH A FRONTAL PASSAGE LATER IN THE AFTERNOON SHOULD
ALLOW FOR SOME IMPRESSIVE ALBEIT SOMEWHAT SHORT-LIVED SNOW RATES
OVER THE NIAGARA FRONTIER. WILL THEREFORE ISSUE A LAKE EFFECT SNOW
WARNING FOR NIAGARA AND NORTHERN ERIE COUNTIES...AND ADVISORIES FOR
THE COUNTIES FURTHER EAST FOR THIS ENHANCEMENT. NORMALLY A CLIPPER
WOULD ONLY DROP A FEW INCHES AS IT QUICKLY MOVES THROUGH...BUT WITH
LAKE EQUILIBRIUM LEVELS SOARING TO ABOVE 15000FT WITH A WELL ALIGNED
WSW FLOW...THE COMBINATION OF SYNOPTIC SNOW...LAKE
ENHANCEMENT...FRONTAL PASSAGE...TOGETHER WITH WIND GUSTS TO 30MPH
CREATING BLOWING SNOW AND SOME WHITEOUT CONDITIONS...FEEL IT IS
WARRANTED TO GO ABOVE MODEL QPF. DAYTIME AMOUNTS SHOULD REACH 4-8
INCHES...MUCH OF THIS OCCURRING IN THE AFTERNOON HOURS...WITH
LESSER AMOUNTS OVER ORLEANS AND GENESEE COUNTIES.
SOUTHEAST OF LAKE ERIE...THERE WILL BE MINIMAL LAKE ENHANCEMENT
UNTIL LATER IN THE AFTERNOON...BUT WITH ONGOING SYNOPTIC
SNOW...WILL START THE WARNING FOR AREAS SOUTHEAST OF LAKE ERIE IN
THE AFTERNOON. ACCUMULATIONS SHOULD BE HIGHEST TOWARD SOUTHERN
METRO BUFFALO HOWEVER...WITH DAYTIME ACCUMULATIONS BETWEEN 3-6
INCHES...TAILING OFF SOME TO THE SOUTHEAST OVER THE SOUTHERN TIER.
FOR THE REMAINDER OF THE REGION...MOST AREAS FROM THE GENESEE VALLEY
EAST SHOULD SEE 1-3 INCHES THROUGH THE AFTERNOON. LAKE EFFECT
ENHANCEMENT MAY START TO TAKE SHAPE NORTHEAST OF LAKE ONTARIO AS THE
FLOW BEGINS TO BECOME SOUTHWESTERLY...AND WILL THEREFORE START THE
NEXT LAKE EFFECT WARNING IN THE AFTERNOON FOR JEFFERSON AND LEWIS
COUNTIES.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TUESDAY NIGHT AND WEDNESDAY...LAKE PARAMETERS BECOME INCREASINGLY
FAVORABLE FOR SIGNIFICANT SNOWS SOUTHEAST OF THE LAKES IN A GENERAL
280-290 FLOW REGIME. 850 MB TEMPERATURES DROPPING TO NEAR -18C WILL
CERTAINLY GENERATE EXTREME OVER-LAKE INSTABILITY WITH LAKE INDUCED
EQUILIBRIUM LEVELS NEARING 18K FEET. MODEL SOUNDINGS KEEP THE
DENDRITIC GROWTH ZONE PEGGED WITHIN THE CLOUD LAYER WHICH WILL LIKELY
YIELD SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOURS FOR AN EXTENDED
PERIOD OF TIME. LAKE EFFECT SNOW WATCHES HAVE BEEN ISSUED FOR AREAS
SOUTHEAST OF THE LAKES DURING THIS TIME PERIOD.
WEDNESDAY NIGHT...THE LAKE SNOWS WILL GRADUALLY SHIFT NORTHWARD AS
THE FLOW BACKS IN RESPONSE TO AN APPROACHING SHORTWAVE. THIS MAY
BRING SOME DECENT SNOWFALL VERY CLOSE TO THE BUFFALO AND WATERTOWN
AREAS DEPENDING ON JUST HOW MUCH THE FLOW BACKS.
TEMPERATUREWISE...MID WINTER TEMPERATURES WILL BE FELT ACROSS THE
ENTIRE FORECAST AREA THIS WEEK WITH HIGHS ONLY REACHING INTO THE 20S
TO LOW 30S EACH DAY AND DIPPING INTO THE TEENS EACH NIGHT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
LAKE EFFECT EVENT NUMBER TWO LOOKS TO WIND DOWN THURSDAY AND
THURSDAY NIGHT AS SURFACE RIDGING...RISING HEIGHTS AND WARM AIR
ADVECTION COMBINE TO LOWER LAKE INDUCED EQUILIBRIUM LEVELS BELOW
5KFT AND RAISE THE SNOW GROWTH LEVEL ABOVE 10KFT THURSDAY NIGHT.
THERE MAY EVEN BE A THREAT FOR SOME FREEZING DRIZZLE ON THE TAIL
END FOR FRIDAY.
LOOKING OUT INTO NEXT WEEKEND...GFS AND ECMWF MODELS SHOW ANOTHER
500MB TROUGH DIGGING DOWN ACROSS THE GREAT LAKES WITH ONE OR MORE
LOWS/WAVES PASSING SOUTHEAST OF THE FORECAST AREA. THIS WOULD FAVOR
A CHANCE OF SOME WIDESPREAD SYNOPTIC SNOW ASSOCIATED SO THIS HAS
BEEN INCLUDED IN THE LATEST FORECAST PACKAGE. TEMPERATURES WILL
REMAIN NEAR OR BELOW NORMAL MID JANUARY LEVELS.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE TAF SITES ARE CURRENTLY IN BETWEEN LAKE EFFECT BANDS. EAST OF
LAKE ONTARIO...KART IS ON THE NORTHERN END OF THE LAKE ONTARIO BAND.
THE LAKE BAND WILL EVENTUALLY SHIFT NORTHWARD THIS EVENING. EAST OF
LAKE ERIE...KBUF AND TO A LESSER EXTENT KIAG WILL ALSO SEE IFR
CONDITIONS TONIGHT AS THE ERIE BAND MOVES NORTH AND WEAKENS.
EXPECT A BREAK FOR ALL AREAS OF WESTERN NY LATE TONIGHT BEFORE
WIDESPREAD SNOW MOVES IN TUESDAY.
ON TUESDAY LOOK FOR A HYBRID OF LAKE EFFECT INCREASINGLY HEAVY SNOW
AND WIDESPREAD LIGHT SNOW NORTHEAST OF LAKE ERIE...INCLUDING KBUF
AND KIAG AHEAD OF AN ARCTIC FRONT. THE BAND SHOULD INCREASE IN
INTENSITY MOVE SOUTH LATE TUESDAY AFTERNOON. EAST OF LAKE
ONTARIO...EXPECT MAINLY LIGHT SNOW FOR MUCH OF THE DAY AHEAD OF THE
ARCTIC FRONT...THEN A ENHANCED LAKE EFFECT DEVELOPING OVER KART AND
MOVING SOUTH TOWARD DARK. THIS BAND...SIMILAR TO TODAY...WILL ALSO
HAVE THE POTENTIAL TO PRODUCE WHITEOUT CONDITIONS WITHIN THE BAND.
OUTLOOK...
WEDNESDAY...LAKE EFFECT SNOW SOUTHEAST OF THE LAKES.
THURSDAY...LAKE EFFECT SNOW EAST OR NORTHEAST OF THE LAKES.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS.
&&
.MARINE...
WINDS WILL BACK TO THE SOUTH TONIGHT AND WEAKEN. THEN
EXPECT WINDS TO INCREASE AGAIN TO GALE FORCE AS A CLIPPER MOVES
ACROSS THE REGION. WINDS WILL BECOME SOUTHWESTERLY...THEN VEER TO
NORTHWESTERLY BEHIND THE CLIPPER TUESDAY NIGHT THROUGH WEDNESDAY
BEFORE ONCE AGAIN WEAKENING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ012-085.
LAKE EFFECT SNOW WARNING FROM 1 PM TUESDAY TO 4 AM EST
THURSDAY FOR NYZ012-085.
LAKE EFFECT SNOW WARNING UNTIL 4 AM EST TUESDAY FOR NYZ006>008.
LAKE EFFECT SNOW WARNING FROM 4 PM TUESDAY TO 1 PM EST
THURSDAY FOR NYZ007-008.
LAKE EFFECT SNOW WARNING FROM 6 PM TUESDAY TO 1 PM EST
THURSDAY FOR NYZ006.
LAKE EFFECT SNOW WARNING FROM 8 PM TUESDAY TO 7 PM EST
WEDNESDAY FOR NYZ004-005.
LAKE EFFECT SNOW ADVISORY FROM 10 AM TO 10 PM EST TUESDAY FOR
NYZ002-011.
LAKE EFFECT SNOW WARNING FROM 10 AM TO 10 PM EST TUESDAY FOR
NYZ001-010.
LAKE EFFECT SNOW WARNING FROM 1 PM TUESDAY TO 10 PM EST
WEDNESDAY FOR NYZ019-020.
LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST TUESDAY FOR NYZ010-
011.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR LEZ040-
041.
GALE WARNING FROM 10 AM TUESDAY TO 4 AM EST WEDNESDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LOZ030.
SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR
LOZ043>045.
GALE WARNING FROM 4 PM TUESDAY TO 1 PM EST WEDNESDAY FOR
LOZ043>045-063>065.
SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LOZ042.
GALE WARNING FROM 1 PM TUESDAY TO 10 AM EST WEDNESDAY FOR
LOZ042-062.
&&
SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...ZAFF
MARINE...ZAFFHazardous weather outlook, Jan 11, 3:20 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 320 PM EST MON JAN 11 2016 NYZ007-008-122030- JEFFERSON-LEWIS- 320 PM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM TUESDAY TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-122030- NIAGARA- 320 PM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 AM TO 10 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-013-014-021-122030- MONROE-LIVINGSTON-ONTARIO-ALLEGANY- 320 PM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-122030- ORLEANS- 320 PM EST MON JAN 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-122030- WAYNE-NORTHERN CAYUGA- 320 PM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 8 PM TUESDAY TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-122030- OSWEGO- 320 PM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 PM TUESDAY TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-122030- CHAUTAUQUA-CATTARAUGUS- 320 PM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM TUESDAY TO 10 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-122030- NORTHERN ERIE- 320 PM EST MON JAN 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 AM TO 10 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ011-122030- GENESEE- 320 PM EST MON JAN 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-122030- WYOMING-SOUTHERN ERIE- 320 PM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM TUESDAY TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-122030- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 320 PM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-122030- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 320 PM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-122030- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 320 PM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-122030- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 320 PM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 11, 1:57 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW GLENFIELD 43.71N 75.40W
01/11/2016 M13.0 INCH LEWIS NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600142
JAMSpecial weather statement, Jan 11, 2:24 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
224 PM EST MON JAN 11 2016
NYZ010-012-019-085-112045-
SOUTHERN ERIE-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
224 PM EST MON JAN 11 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA...NORTHERN WYOMING...AND SOUTHERN ERIE COUNTIES...
AT 217 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF 3 INCHES OR MORE PER HOUR WAS LOCATED FROM NEAR DUNKIRK TO
SILVER CREEK AND ANGOLA...EXTENDING INLAND ACROSS THE BOSTON HILLS
AND WESTERN AND NORTHERN WYOMING COUNTY. THIS BAND OF SNOW WILL
REMAIN NEARLY STATIONARY OR EVER SO SLOWLY DRIFT A BIT NORTHWARD
THROUGH LATE AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...WARSAW...
BENNINGTON...COLDEN AND ORCHARD PARK.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 58 AND 57A.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.
LAT...LON 4249 7935 4249 7933 4253 7925 4255 7915
4261 7911 4265 7906 4269 7905 4275 7877
4287 7838 4286 7797 4268 7823 4253 7900
4254 7903 4254 7906 4253 7906 4247 7936
MITCHELLSpecial weather statement, Jan 11, 2:33 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
233 PM EST MON JAN 11 2016
NYZ006>008-112100-
LEWIS-JEFFERSON-OSWEGO-
233 PM EST MON JAN 11 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN JEFFERSON
AND NORTHERN OSWEGO COUNTIES...
AT 228 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM PULASKI NORTH TO
ADAMS CENTER...AND EXTENDING INLAND ACROSS THE TUG HILL PLATEAU TO
THE WESTERN SLOPES OF THE ADIRONDACKS. THIS BAND WILL REMAIN NEARLY
STATIONARY OR DRIFT JUST EVER SO SLIGHTLY SOUTHWARD THROUGH LATE
AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
WATERTOWN...OSWEGO...CARTHAGE...LOWVILLE...PULASKI...WEST CARTHAGE...
ADAMS...REDFIELD...SELKIRK SHORES STATE PARK AND HIGHMARKET.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 44.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.
LAT...LON 4353 7529 4347 7648 4352 7642 4353 7624
4365 7615 4367 7620 4366 7620 4382 7623
4390 7638 4389 7645 4390 7644 4392 7641
4386 7629 4389 7622 4390 7622 4385 7620
4395 7613 4403 7516 4361 7511
MITCHELLLocal storm report, Jan 11, 2:50 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM SNOW GLENFIELD 43.71N 75.40W
01/11/2016 M19.0 INCH LEWIS NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600143
JAMLocal storm report, Jan 11, 3:07 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
307 PM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM SNOW 8 NNW REDFIELD 43.64N 75.88W
01/11/2016 M12.5 INCH OSWEGO NY COCORAHS
&&
EVENT NUMBER BUF1600144
SJWSpecial weather statement, Jan 11, 3:58 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EST MON JAN 11 2016
NYZ006>008-112345-
LEWIS-JEFFERSON-OSWEGO-
358 PM EST MON JAN 11 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN JEFFERSON
AND NORTHERN OSWEGO COUNTIES...
AT 350 PM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
UP TO 3 INCHES PER HOUR WAS DIRECTED INLAND EAST OF LAKE ONTARIO.
THIS BAND OF SNOW IS BETWEEN A LINE FROM ADAMS TO CROGHAN ON THE
NORTHERN FLANK...AND PULASKI TO TURIN AND LYONS ON THE SOUTHERN
FLANK.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...LOWVILLE...PULASKI...ADAMS...REDFIELD...SELKIRK SHORES STATE
PARK...HIGHMARKET...BARNES CORNERS...SOUTHWICK BEACH STATE PARK AND
MEXICO POINT STATE PARK.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 44.
IF DRIVING BE PREPARED FOR RAPID CHANGES IN VISIBILITY WITH
VISIBILITIES WITHIN THE BAND OF SNOW DROPPING TO NEAR ZERO.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4350 7537 4347 7651 4353 7640 4353 7624
4365 7615 4367 7620 4366 7620 4382 7623
4390 7638 4389 7645 4390 7644 4392 7641
4386 7629 4389 7622 4390 7622 4385 7620
4394 7613 4394 7515 4361 7511
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:32 AM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Lewis, Oswego and 1 more | 12 hr |
| Jan 11, 6:34 AM EST | Gale Watch | BUF | 9 hr | |
| Jan 11, 8:48 AM EST | Special Weather Statement | BUF | Wyoming | 87 min |
| Jan 11, 8:53 AM EST | Special Weather Statement | BUF | Livingston | 82 min |
| Jan 11, 8:57 AM EST | Special Weather Statement | BUF | Lewis | 93 min |
| Jan 11, 10:25 AM EST | Special Weather Statement | BUF | Wyoming | 80 min |
| Jan 11, 10:28 AM EST | Special Weather Statement | BUF | Lewis | 92 min |
| Jan 11, 12:03 PM EST | Special Weather Statement | BUF | Lewis | 117 min |
| Jan 11, 12:06 PM EST | Special Weather Statement | BUF | Erie, Wyoming | 114 min |
| Jan 11, 2:24 PM EST | Special Weather Statement | BUF | Wyoming | 81 min |
| Jan 11, 2:33 PM EST | Special Weather Statement | BUF | Lewis | 87 min |
| Jan 11, 3:19 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 4 more | 3 days |
| Jan 11, 3:19 PM EST | Lake Effect Snow Advisory | BUF | Genesee, Orleans | 29 hr |
| Jan 11, 3:44 PM EST | Gale Warning | BUF | 42 hr | |
| Jan 11, 4:01 PM EST | Special Weather Statement | BUF | Erie | 44 min |
| Jan 11, 4:53 PM EST | Special Weather Statement | BUF | Erie, Genesee | 82 min |
| Jan 11, 6:53 PM EST | Special Weather Statement | BUF | Erie | 112 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.